Alert archive / Georgia / Frost Advisories in 2007

Frost Advisory 7, NWS Charleston, SC

November 11, 2007Effingham County, Long County, Georgia

NWS Charleston, SC issued this frost advisory at Nov 11, 2007, 3:24 PM EST for Effingham County, Long County, Georgia. It took effect at Nov 12, 2007, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2007, 3:24 PM EST (20:24 UTC)
In effect from
Nov 12, 2007, 3:00 AM EST
Expired
Nov 12, 2007, 8:00 AM EST
In force
5 hr
Issued by
NWS Charleston, SC

Counties Effingham County, GA, Long County, GA

The radar

The Charleston,SC radar (KCLX), 81 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 112024
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EST SUN NOV 11 2007

GAZ101-116-137-138-SCZ047-120500-
/O.NEW.KCHS.FR.Y.0007.071112T0800Z-071112T1300Z/
EFFINGHAM-INLAND BRYAN-LONG-INLAND LIBERTY-INLAND JASPER-
INCLUDING THE CITIES OF...SPRINGFIELD...PEMBROKE...LUDOWICI...
HINESVILLE...RIDGELAND
324 PM EST SUN NOV 11 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. 

HIGH PRESSURE WILL PROVIDE MOSTLY CLEAR SKIES AND LIGHT WINDS
TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S 
AT MANY LOCATIONS...AND SCATTERED FROST WILL DEVELOP...ESPECIALLY
BETWEEN 3 AM AND 8 AM MONDAY MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS72 KCHS 120253
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
953 PM EST SUN NOV 11 2007

GAZ116-137-138-120400-
/O.CAN.KCHS.FR.Y.0007.071112T0800Z-071112T1300Z/
INLAND BRYAN-LONG-INLAND LIBERTY-
INCLUDING THE CITIES OF...PEMBROKE...LUDOWICI...HINESVILLE
953 PM EST SUN NOV 11 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY. 

DESPITE MAINLY CLEAR SKIES AND CALM WINDS...A RELATIVELY HIGH MOISTURE
CONTENT IN THE ATMOSPHERE WILL ONLY ALLOW TEMPERATURES TO FALL TO
AROUND 40 DEGREES WITHIN A FEW HOURS OF SUNRISE MONDAY. AS A
RESULT...IT WILL BE DIFFICULT FOR ANY FROST TO DEVELOP AND THE
FROST ADVISORY HAS BEEN CANCELLED.

$$

GAZ101-SCZ047-121300-
/O.CON.KCHS.FR.Y.0007.071112T0800Z-071112T1300Z/
EFFINGHAM-INLAND JASPER-
INCLUDING THE CITIES OF...SPRINGFIELD...RIDGELAND
953 PM EST SUN NOV 11 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. 

HIGH PRESSURE IN PLACE ACROSS THE AREA WILL ALLOW FOR CALM WINDS
TONIGHT. THE COMBINATION OF THESE CALM WINDS AND MAINLY CLEAR SKIES
WILL ALLOW TEMPERATURES TO FALL INTO THE 34 TO 39 DEGREE RANGE
WITHIN A FEW HOURS OF SUNRISE MONDAY. THESE CONDITIONS WILL
SUPPORT THE DEVELOPMENT OF SCATTERED FROST IN MANY
AREAS...ESPECIALLY BETWEEN 3 AM AND 8 AM MONDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JAQ
000 
WWUS72 KCHS 120923
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
423 AM EST MON NOV 12 2007

GAZ101-SCZ047-121300-
/O.CON.KCHS.FR.Y.0007.000000T0000Z-071112T1300Z/
EFFINGHAM-INLAND JASPER-
INCLUDING THE CITIES OF...SPRINGFIELD...RIDGELAND
423 AM EST MON NOV 12 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

THE COMBINATION OF CALM WINDS AND MAINLY CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL INTO THE UPPER 30S WITHIN A FEW HOURS OF
SUNRISE THIS MORNING. THESE CONDITIONS WILL SUPPORT THE
DEVELOPMENT OF PATCHY TO SCATTERED FROST IN SOME AREAS...MAINLY
NORTHWEST OF A LINE FROM RIDGELAND IN JASPER COUNTY TO SPRINGFIELD
IN EFFINGHAM COUNTY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KCHS 121255
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
755 AM EST MON NOV 12 2007

GAZ101-SCZ047-121400-
/O.EXP.KCHS.FR.Y.0007.000000T0000Z-071112T1300Z/
EFFINGHAM-INLAND JASPER-
INCLUDING THE CITIES OF...SPRINGFIELD...RIDGELAND
755 AM EST MON NOV 12 2007

...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING. 

TEMPERATURES HAVE RISEN INTO THE UPPER 30S AND LOWER 40S. AS A
RESULT THE FROST ADVISORY FOR INLAND JASPER AND EFFINGHAM COUNTY
HAS EXPIRED.

$$

33

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 11, 3:07 PM EST, 17 minutes earlier.

Area forecast discussion, Nov 11, 3:07 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
307 PM EST SUN NOV 11 2007

.SYNOPSIS...
HIGH PRES WILL GRADUALLY PUSH EAST TONIGHT THROUGH WED...
CONTROLLING AREA CONDITIONS THROUGH MIDWEEK. A COLD FRONT WILL
THEN PUSH THROUGH THE REGION THU...FOLLOWED BY HIGH PRES FOR LATE
WEEK INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WITH CLEAR SKIES...INTERRUPTED ONLY BY PATCHES OF CIRRUS...HIGH
PRESSURE AND A DECOUPLING BOUNDARY LAYER/LIGHT WINDS SHOULD SUPPORT
EXCELLENT RADIATIONAL COOLING TONIGHT. THIS WILL ALLOW TEMPERATURES
TO FALL INTO THE 30S AT MOST INLAND LOCATIONS...PROMOTING
SCATTERED TO WIDESPREAD FROST AWAY FROM THE COAST. FOR SEVERAL
INLAND SC/GA COUNTIES...WHERE THE PREVIOUS COLD SNAP WAS NOT QUITE
SUFFICIENT TO END THE GROWING SEASON...FROST COVERAGE POTENTIAL
WILL COMPEL A FROST ADVISORY...FROM 3 AM TO 8 AM MONDAY. THIS
ADVISORY WILL NOT INCLUDE COASTAL COUNTIES. FOR FAR INLAND
AREAS...WHERE TEMPERATURES IN THE LOWER 30S WILL SUPPORT
WIDESPREAD FROST...THE GROWING SEASON HAS ENDED...SO NO HEADLINES
WILL BE NECESSARY THERE. MEANWHILE...CANNOT RULE OUT PATCHY FOG
ACROSS GEORGIA COUNTIES...ESPECIALLY NEAR THE COAST WHERE SLIGHTLY
HIGHER DEWPOINTS MAY PERSIST. HOWEVER...DEFER DECISIONS REGARDING
FOG TO THE NIGHT SHIFTS...WHO CAN BETTER ASSESS
TEMPERATURE/DEWPOINT TRENDS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
A WARMING TREND WILL COMMENCE MONDAY...AS RISING HEIGHTS/WARM
ADVECTION WILL ALLOW TEMPERATURES TO RECOVER TO AROUND
NORMAL...PERHAPS EVEN A COUPLE OF DEGREES ABOVE NORMAL. AS
INCREASING LOW LEVEL MOISTURE/HIGHER DEWPOINTS GRADUALLY FILTER INTO
THE FORECAST AREA ON THE PERIPHERY OF THE RIDGE...WILL WILL BE
PUSHING OFF THE COAST...CONDITIONS SHOULD BECOME MORE FAVORABLE FOR
AT LEAST PATCHY FOG MONDAY NIGHT. ALSO...THE 12Z NAM SUGGESTS THAT A
FEW SHOWERS COULD PUSH INTO SOUTHERN GEORGIA COUNTIES LATE...BUT
FEEL THE AIRMASS WILL REMAIN TOO DRY TO SUPPORT PRECIPITATION EVEN
ACROSS FAR SOUTHERN COUNTIES OF THE FORECAST AREA.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
DRY WX WILL CONTINUE TUE-WED AS HIGH PRES SLIDES OFFSHORE FOLLOWED
BY A WEAK PRES PATTERN WED INTO THU AHEAD OF A CDFNT. AS HAS SHOWN
THE PAST FEW MODEL RUNS...A WEAK COASTAL TROF MAY DEVELOP TUE-THU
BUT SHOULD REMAIN FAR ENOUGH OFFSHORE THAT PRECIP WILL NOT BE A
CONCERN FOR THE CHS CWFA. BY LATE WED NIGHT/EARLY THU MRNG...A CDFNT
LOOKS TO PRESS THROUGH THE AREA WITH ENOUGH MOISTURE THAT A FEW
SHOWERS MAY DEVELOP. AM STILL CONCERNED WITH THE SPREAD IN GUIDANCE
CONCERNING THIS EVENT SO HAVE KEPT POPS IN THE SLGT CHC RANGE. ONCE
THE FRONT MOVES OFFSHORE BY MIDDAY FRI...HIGH PRES AGAIN MOVES INTO
THE AREA AND LOOKS TO REMAIN IN PLACE THROUGH THE WEEKEND. SOME
MODELS STILL TRY TO BRING ANOTHER CDFNT THROUGH THE AREA OVER THE
WEEKEND...BUT CONFIDENCE REMAINS LOW IN THIS IDEA WITH SUCH A BIG
MODEL SPREAD SO WILL KEEP POPS NO HIGHER THAN SLGT CHC FOR SAT AND
SAT NIGHT...FOLLOWED BY DRY WX ON SUN.

TEMPS WILL BECOME UNSEASONABLY WARM TUE-THU AHEAD OF THE CDFNT FOR
EARLY THU...WITH MAX TEMPS IN THE MID-UPR 70S AND A FEW 80 DEGREE
READINGS NOT UNREASONABLE. MAX TEMPS WILL DROP BACK INTO THE UPR 60S
AND LOWER 70S FOR THE END OF THE WEEK AND THE WEEKEND BEHIND THE
FROPA.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS THROUGH MONDAY.
WINDS WILL DECOUPLE TONIGHT DESPITE AN INCREASE IN CIRRUS CLOUDS
THIS EVENING AND OVERNIGHT. CANNOT RULE OUT A BRIEF PERIOD OF MVFR
FOG AT EITHER SITE AROUND DAYBREAK MONDAY...BUT POTENTIAL NOT
SUFFICIENT TO JUSTIFY A MENTION WITHIN 18Z TAFS. UNDER HIGH
PRESSURE...LIGHT WINDS...MAINLY LESS THAN 10 KNOTS...WILL PREVAIL
MONDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH MUCH OF THE WEEK. THERE IS A POSSIBILITY OF LATE
MORNING MVFR CONDITIONS ON TUESDAY AND WEDNESDAY AT BOTH TERMINALS
AS A APPROACHING SYSTEM ENCOUNTERS THE AREA. WE COULD SEE THE
LOWEST REDUCED VSBYS ALONG AND AHEAD OF A PROJECTED FRONT
ASSOCIATED WITH THIS SYSTEM AS IT PROGRESSES TOWARDS THE EAST
COAST.

&&

.MARINE...
AS SURFACE HIGH PRESSURE GRADUALLY EXPANDS OVER THE WATERS
TONIGHT...THEN SHIFTS OVER THE WATERS MONDAY/MONDAY NIGHT...THE
RELAXING SURFACE PRESSURE GRADIENT WILL SUPPORT GRADUALLY
DIMINISHING WINDS...AND WINDS WILL REMAIN BELOW HEADLINE CRITERIA
THROUGH MONDAY NIGHT. HOWEVER...A PERIOD OF 20 KNOT NE WINDS/4-5 FT
SEAS WILL PERSIST ACROSS THE OUTER GEORGIA INTO AT LEAST THIS
EVENING...THUS WILL MAINTAIN CAUTION HEADLINES THERE.

EXTENDED MARINE...
WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA FOR THE MIDDLE AND END
OF NEXT WEEK. HIGH PRESSURE WILL SLOWLY DRIFT EAST AND AWAY FROM THE
WATERS TUE-WED...ALLOWING NO SIGNIFICANT PRESSURE GRADIENTS TO
DEVELOP OVER THE WATERS NOR ANY FAVORABLE FETCH TO INCREASE SEAS. A
FRONTAL BOUNDARY LOOKS TO MOVE OVER THE WATERS ON THU WHICH MAY
INCREASE THE PRES GRADIENT...BUT FORECAST CONDITIONS STILL LOOK TO
REMAIN BELOW SCA CRITERIA.

&&

.FIRE WEATHER...
A CONTINUED DRY AIRMASS OVER THE AREA WILL ALLOW RH VALUES TO DROP
TO NEAR CRITICAL LEVELS FOR FAR INLAND AREAS TMRW. WITH WIND SPEEDS
REMAINING WELL BELOW CRITICAL LEVELS...NO RED FLAG OR FIRE DANGER
PRODUCTS ARE WARRANTED BUT WILL AGAIN HAVE A NEAR CRITICAL RH
HEADLINE FOR THE FAR INLAND TIER OF COUNTIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FROST ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR GAZ101-116-137-
     138.
SC...FROST ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR SCZ047.
MARINE...NONE.

&&

SPR/JPC/DPB
Hazardous weather outlook, Nov 11, 3:15 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EST SUN NOV 11 2007

GAZ101-116-137-138-SCZ047-121000-
EFFINGHAM-INLAND BRYAN-LONG-INLAND LIBERTY-INLAND JASPER-
315 PM EST SUN NOV 11 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117>119-139>141-SCZ048>051-121000-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-
315 PM EST SUN NOV 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-SCZ040-042-121000-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-
315 PM EST SUN NOV 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

FROST...SCATTERED TO WIDESPREAD FROST IS EXPECTED ACROSS MANY
AREAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FIRE WEATHER...NEAR CRITICAL RELATIVE HUMIDITY VALUES ARE EXPECTED
MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-370-374-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
315 PM EST SUN NOV 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ099-100-114-115-SCZ043>045-121000-
CANDLER-BULLOCH-TATTNALL-EVANS-INLAND COLLETON-DORCHESTER-BERKELEY-
315 PM EST SUN NOV 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

FROST...SCATTERED TO WIDESPREAD FROST IS EXPECTED ACROSS MANY
AREAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Georgia, 2007Frost Advisories in South Carolina, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.